MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T7
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.Additional information was requested, but no further information is available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that a crack about 1mm was found near the optic toric mark after implanting the intraocular lens (iol) with the cartridge.The surgery was completed without product replacement.There was no patient harm reported.The sample is not available as it still remained in patient's eye.Additional information was requested.
 
Additional Manufacturer Narrative
The product was not returned for analysis, the lens remains implanted.Video was provided.Video provided showing iol implantation.Lens preparation for implantation is not provided.A cartridge comes in the picture with iol advanced at the pause location.The exact lens position for the advancement cannot be confirmed from the video.It appears that ovd fill line is visible up till mid nozzle tip with the lens already at the pause location.This potentially indicates that the ovd might not be filled accurately.As the lens is implanted and begins to unfold, a mark/line is visible over the optic area at around 9 o'clock position over the optic area.A mark/ line was observed over the optic area of the iol.Ovd fill and lens loading was not provided in the video.Ovd fill line was noted to be insufficient in the video, which may have contributed to the reported complaint.However, a definite conclusion cannot be made from the available footage.The instruction for use (ifu) instructs: "completely fill the cartridge with ovd, immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device." if inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or cause damage to the product.All product and batch history records are quality reviewed prior to product release.Based on the trend analysis, there are no adverse trends identified for this complaint and based on these findings the residual risk remains at an acceptable level.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8175514979
MDR Report Key12307850
Report Number9612169-2021-00166
Device Sequence Number19896603
Product Code MJP
UDI-Device Identifier00380652402453
UDI-Public00380652402453
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNW0T7
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer11/01/2021
Initial Report FDA Received Date08/11/2021
Supplement Report FDA Received Date11/25/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL CARTRIDGE D; MONARCH III IOL INJECTOR; PROVISC; MONARCH III IOL CARTRIDGE D; MONARCH III IOL INJECTOR; PROVISC
Patient SexUnknown